Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 119, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 20, 2007, 1:25 PM EDT for Palm Beach County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2007, 1:25 PM EDT (17:25 UTC)
- Expired
- Sep 20, 2007, 1:44 PM EDT
- In force
- 19 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 93 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2383 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 201725
SVRMFL
FLC099-201800-
/O.NEW.KMFL.SV.W.0119.070920T1725Z-070920T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
125 PM EDT THU SEP 20 2007
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 200 PM EDT
* AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BOCA RATON...AND MOVING NORTHEAST AT 15 MPH.
* THE STORM WILL AFFECT...
DELRAY BEACH...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
LAT...LON 2634 8026 2648 8018 2647 8009 2647 8007
2646 8006 2638 8008 2635 8009 2634 8010
TIME...MOT...LOC 1725Z 212DEG 14KT 2636 8015
$$
KOB1 follow-up statement
000
WWUS52 KMFL 201744
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
143 PM EDT THU SEP 20 2007
FLC099-201753-
/O.CAN.KMFL.SV.W.0119.000000T0000Z-070920T1800Z/
PALM BEACH FL-
143 PM EDT THU SEP 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALM BEACH COUNTY
IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED AND IS NO LONGER SEVERE. THUS THE THUNDERSTORM WARNING HAS
BEEN CANCELLED. HOWEVER...ADDITIONAL STORMS ARE LIKELY TO DEVELOP
THROUGH THE REMAINDER OF THIS AFTERNOON.
LAT...LON 2634 8026 2648 8018 2647 8009 2647 8007
2646 8006 2638 8008 2635 8009 2634 8010
TIME...MOT...LOC 1743Z 212DEG 14KT 2642 8011
$$
KOBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 11:09 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 20, 11:09 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1109 AM EDT THU SEP 20 2007 .UPDATE...TRICKY WEATHER SITUATION UNFOLDING ACROSS THE CWA TODAY. SATELLITE AND RADAR DATA...ALONG WITH SURFACE AND BUOY OBS...SHOW AN APPROXIMATELY 1007MB BROAD SFC LOW CENTERED 60-80 MILES OFF THE SOUTH FL WEST COAST...JUST ON THE SE SIDE OF THE MID/UPPER LEVEL CIRCULATIONS. THE GRADIENT HAS BEEN INCREASING THIS MORNING ACROSS THE CWA...WITH S/SSE WINDS GUSTING TO 20 MPH OUTSIDE OF PRECIPITATION ACROSS THE INTERIOR AND WEST COAST...WITH GUSTS AT FMY AND APF TO 30 MPH IN HEAVIER SHOWERS. RADAR IMAGERY SHOWS A SOLID LINE OF HEAVY SHOWERS/TSTMS FORMING FROM WESTERN GLADES COUNTY TO NEAR CAPE ROMANO. THIS LINE IS MARCHING EAST AT A STEADY CLIP INTO AN UNSTABLE ATMOSPHERE...AND THERE IS NOT MUCH REASON FOR IT TO FALL APART AS IT TRAVERSES THE PENINSULA. AGITATED CU FIELD IS DEVELOPING AHEAD OF THE LINE SO EXPECT AT LEAST SCATTERED PRE-LINE TSTMS TO DEVELOP OVER THE CWA THIS AFTERNOON. FEEL THAT THERE IS A THREAT FOR ISOLATED WEAK TORNADOES ACROSS THE CWA THIS AFTERNOON. S/SSE SFC WINDS ARE BECOMING STRONGER...WITH THE 12Z MIAMI SOUNDING SHOWING UNIDIRECTIONAL SOUTHERLY FLOW ABOVE THE SFC...HOWEVER THE FLOW IS FAIRLY STRONG AT 20-30 KNOTS. WHILE THERE IS NOT MUCH TURNING/LOW LEVEL HELICITY...GIVEN THESE MODEST WIND FIELDS FOR SOUTH FL OVER THE BOUNDARY LAYER AND MID LEVELS...THINK THAT LOCALIZED STORM-RELATIVE HELICITY COULD BE ENOUGH FOR A FEW BRIEF SPIN-UPS TODAY...ESPECIALLY ACROSS THE WESTERN HALF THROUGH THIS EVENING WHERE SFC FLOW IS STRONGEST AND MOST BACKED. THIS THREAT MAY SPREAD TO THE EAST COAST FOR THE MID AFTERNOON-EARLY EVENING HOURS. HERE...INITIALLY S/SSW SFC WINDS ARE PRETTY LIGHT AND SHOULD ALLOW FOR SEA BREEZE DEVELOPMENT BY LATE AFTERNOON...OR THE PRESSURE GRADIENT WILL ALLOW WINDS TO BACK VIA SYNOPTIC PROCESSES. THIS WOULD CREATE SLIGHTLY MORE HELICITY ACROSS THE EAST COAST THIS AFTERNOON...AND ENHANCE THE TORNADO THREAT...ESPECIALLY INVOF ANY BOUNDARIES OR SEA BREEZE INTERACTION AS STORMS CROSS THE BOUNDARIES. A FEW CELLS OVER THE GULF AND ATLANTIC WATERS HAVE ALREADY SHOWN MINI SUPERCELLULAR CHARACTERISTICS WITH BRIEF ROTATION THIS MORNING. OTHER MAIN CHANGE WAS TO BUMP HIGHS UP ACROSS THE EAST COAST METRO WHERE SLIGHT OFFSHORE COMPONENT TO THE SFC FLOW AND PLENTY OF SUNSHINE WERE ALREADY PUSHING TEMPS INTO THE MID 80S. && .AVIATION...AREA OF LOW PRESS OVER GULF WATERS JUST OFFSHORE OF THE SW FL COAST BECOMING MORE ACTIVE THIS MORNING WITH SHWRS/TSTMS MOVING ONSHORE INVOF KAPF. MOST TSRA WELL W OF KAPF BUT NONETHELESS IS INCREASING AND WILL CONTINUE THE VCTS FOR KAPF AFT 14Z. OVER THE ERN TERMINALS...MOSTLY VFR CONDITIONS WILL CONTINUE THROUGH THIS MORNING EXCEPT FOR A SHRA OR TWO INVOF KTMB AND KMIA. NEVERTHELESS...TSTMS SHOULD BE EXPECTED INVOF ALL TERMINALS THIS AFTERNOON AND SO WILL KEEP VCTS FROM 19Z TO 00Z TONIGHT BUT IF THE CONVECTION DOES BEGIN EARLIER WILL AMEND AS NECESSARY. && .MARINE...MAIN CHANGE TO THE MARINE WAS TO INCREASE WINDS TO AROUND 15 KNOTS OVER LAKE OKEE. PER MORNING LAKE TOWER OBS. OTHERWISE...BUOY OBS AND 10Z QUICKSCAT PASS SHOW MARINE FORECAST IS ON TRACK FOR TODAY. SMALL CRAFT SHOULD EXERCISE CAUTION OUTER GULF WATERS...AND WINDS AND SEAS WILL BE HIGHER IN ANY THUNDERSTORMS TODAY. THERE IS ALSO THE RISK OF WATERSPOUTS WITH ANY SHOWER/TSTM AND MARINERS SHOULD BE ON ALERT. UPDATE/MARINE: STRASSBERG AVIATION: KOB && .PREV DISCUSSION... /ISSUED 339 AM EDT THU SEP 20 2007/ DISCUSSION... CURRENTLY A SURFACE LOW ROTATING NW ACROSS N CENTRAL FLA WITHIN A BROAD AREA OF LOW PRES ACROSS S CENTRAL/S FLA. A MID TO UPPER LEVEL LOW PRES SYSTEM IN THE SE GULF OF MEX WITH SURFACE LAPS WINDS INDIC -ATING A SECONDARY LOW PRES DEVELOPING. AS THE DAY PROGRESSES...THE GULF SURFACE LOW WILL CONSOLIDATE UNDER THE UPPER LOW AND BECOME THE PRIMARY FEATURE IN THE SHORT TERM...TODAY THROUGH SAT. DEEP MOISTURE WRAPPING TIGHTLY ABOUT UPPER LOW IN GULF CURRENTLY WITH SHOWERS AND SOME THUNDER...WHILE OVER THE PENINSULA AND ADJACENT ATLC...ONLY ISOLATED SHOWERS AT BEST AS VERY DRY AIR ALOFT FROM LOWER FLA STRAITS/W CUBA BEING CIRCULATED OVER THIS AREA. SOME VARIATION IN GUIDANCE DEPENDANT UPON GULF DEVELOPMENT. S FLA WILL BE BENEATH A DEEP SOUTHERLY WIND FLOW THAT WILL GRADUALLY MOISTEN UP TODAY FROM W TO E AS MOISTURE PULEED NORTHWARD TO WRAP ABOUT THE UPPER LOW. TODAY...DEEPER MOISTURE AND BEST CHANCES OF RAIN ON THE W COAST WITH POPS WILL BE LIKELY THERE AND DECREASING INCREMENTALLY EASTWARD. BY FRI AND SAT...THE ATMOSPHERE WILL BE AMPLY MOIST ACROSS ALL OF S FLA. EXTENDED...SUNDAY THROUGH WEDNESDAY...UPPER-LEVEL RIDGE AND SLIGHTLY DRIER AIR BECOMES ESTABLISHED OVER THE AREA WITH A RETURN TO SCATTERED DIURNAL CONVECTION. THE DEEPER EASTERLY FLOW WILL HAVE THE HIGHER POPS INTERIOR AND W. AVIATION...AREA OF LOW PRESS OVER GULF WATERS SW OF KAPF BECOMING MORE ACTIVE THIS MORNING WITH SHWRS/TSTMS RAPIDLY INCREASING OVER WATER. DRAINAGE FLOW OVR WEST COAST MAY KEEP THIS ACTIVITY OFFSHORE TIL SUNRISE BUT WILL EXPECT IT TO MOVE ONSHORE AFTER 12Z WHEN DRAINAGE FLOW SUBSIDE. WILL INDICATE VCTS FOR KAPF FOR THE TIME BEING DUE TO UNCERTAINTIES ON THE TIMING OF CONVECTION MOVING INLAND...BUT WILL CONSIDER THE POSSIBILITY OF INDICATING PREVAILING MVFR CONDITIONS FROM 12Z TO 18Z IN THE NEXT KAPF TAF. OVER THE ERN TERMINALS...MOSTLY IFR CONDITIONS WILL CONTINUE THROUGH THIS MORNING EXCEPT FOR A SHRA OR TWO INVOF KTMB AND KMIA. NEVERTHELESS...TSTMS SHOULD BE EXPECTED INVOF ALL TERMINALS THIS AFTERNOON AND SO WILL KEEP VCTS FROM 19Z TO 00Z TONIGHT. MARINE...WITH THE LOW DEVELOPING IN THE GULF...AN INCREASING SOUTHERLY WIND DEVELOPING WITH THE STRONGEST WINDS IN THE GULF WATERS. EXERCISE CAUTION ON TAP TODAY AND TONIGHT FOR THE OUTER GULF WATERS BEYOND 20 NAUTICAL MILES AS S 15 TO 20 KNOT WINDS WILL DEVELOP WITH SEAS TO 5 FEET. N SWELL OFF OF PALM BEACH COUNTY THIS MORNING AROUND 2 FEET WILL GRADUALLY DISAPEAR TODAY IN THE INCREASING SOUTHERLY WINDS. FIRE WEATHER...NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 90 77 90 78 / 50 30 60 40 FORT LAUDERDALE 90 77 88 78 / 50 30 60 40 MIAMI 90 76 89 79 / 60 30 60 40 NAPLES 85 75 89 75 / 70 60 60 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...15/JR SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Sep 20, 9:42 AM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 942 AM EDT THU SEP 20 2007 FLZ063-066>075-168-172>174-210130- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 930 AM EDT THU SEP 20 2007 ...ISOLATED WEAK TORNADOES POSSIBLE THIS AFTERNOON... ...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TODAY... ...SLIGHT RISK OF WATERSPOUTS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF MAINLAND SOUTH FLORIDA AND THE ADJACENT COASTAL WATERS TODAY INTO EARLY THIS EVENING. FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINS AND WIND GUSTS TO 50 MPH CAN BE EXPECTED IN THE STRONGEST STORMS. TORNADOES: COUNTERCLOCKWISE CIRCULATION AROUND A SURFACE LOW PRESSURE SYSTEM IN THE SOUTHEAST GULF OF MEXICO MAY CAUSE A BRIEF WEAK TORNADO TO OCCUR IN THE STRONGEST THUNDERSTORMS THIS AFTERNOON. WATERSPOUTS: AN UPPER LEVEL LOW, AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM, OVER THE EASTERN GULF OF MEXICO, WILL RESULT IN FAVORABLE ATMOSPHERIC CONDITIONS FOR WATERSPOUTS TO DEVELOP ACROSS ALL COASTAL WATERS, EXCEPT LAKE OKEECHOBEE, TODAY. WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50 MPH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR EACH DAY THROUGH THE PERIOD. LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN IMPACTS FROM THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 1:39 PM EDT | Special Marine Warning | MFL | 36 min | |
| Sep 20, 3:12 PM EDT | Special Weather Statement | MFL | Broward | 63 min |
| Sep 20, 3:46 PM EDT | Special Marine Warning | MFL | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.